Alert archive / Indiana / River Flood Warnings in 2023
River Flood Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 23, 2023, 9:18 AM EST for Carroll County, Tippecanoe County, White County, Indiana. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2023, 9:18 AM EST (14:18 UTC)
- Expired
- Feb 24, 2023, 8:29 AM EST
- In force
- 23 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, IN, Tippecanoe County, IN, White County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River near Delphi (DLPI3).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03333050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 23, 6:40 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 23, 6:40 AM EST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 640 AM EST Thu Feb 23 2023 ...Updated Aviation Discussion... .Short Term...(Today and tonight) Issued at 248 AM EST Thu Feb 23 2023 Today... A surface warm front has stalled out over the northern portions of central Indiana. Diurnal cooling has diminished the temperatures gradient slightly, but it is still impressive, with current observations showing a 15-20 degree temperature difference over 25- 50 miles. North of this warm front, weak winds and a saturated PBL has lead to the development of patchy dense fog (1/4mi), and widespread light fog (1-3mi). This will continue over the next few hours, but should improve as the warm front slowly lifts north. A secondary low will approach from the west, aiding in the northward progression of the front, with all of central Indiana south of the front by 13Z. The main concern after fog dispersion will be the increase in winds and wind gusts late this morning through the afternoon. The aforementioned low will continue to progress along the already developed baroclinic zone, but without much upper level support, the surface cyclone should slowly fill, weakening the low level pressure gradient. Still, as daytime heating dries out the surface, a deeper PBL will allow for some mixing with gusts up to 35MPH possible this afternoon. Temperatures will vary throughout the region, especially as a weak cold front pass through late this morning through the afternoon. This should lead to a spread in highs from the upper 50s over NW central Indiana, to the low 70s over SE central Indiana. The weak front should lead to some elevated cloud cover, but a drying surface layer and only weak lift will remove any threat for precipitation. Tonight... After frontal passage, dew points will plummet further. This in combination with a marginally cooler airmass will allow for temperatures to drop efficiently overnight. Current expectations are for lows to be below freezing across the state, ranging from the low 20s to the upper 20s. && .Long Term...(Friday through Wednesday) Issued at 248 AM EST Thu Feb 23 2023 * Potent system possible around Monday * Friday will see below normal temperatures, then above normal readings return Friday into Saturday... Upper flow will become near zonal during this period, and central Indiana will remain in between upper systems to the north and south. Some weak forcing some one of those systems may sneak into the area Friday night, but with weak forcing and limited moisture feel that odds of any precipitation remain too low to mention. Otherwise partly to mostly cloudy skies will be the rule through this period. Temperatures will remain below normal on Friday, but moderate on Saturday as the zonal flow allows some warmer air to return. Saturday night into Sunday... Some models generate some light rain across mainly the southern forecast area with an upper level impulse, while others remain dry across central Indiana. Confidence is quite low given the model spread, so will just keep some low PoPs in for consistency. Temperatures will be warm enough for just rain Saturday night, and highs on Sunday will warm into the 50s. Sunday night into Monday night... An upper level low will eject out of the southwestern USA and generate a potent surface low. The low looks to track to the northwest of central Indiana, allowing the warm sector of the system to move overhead. Showers will develop first along the warm front and then with a cold front as it moves through. Thunderstorms may also be possible in the warm sector if enough instability can move north. The pressure gradient along with some mixing down of stronger winds will lead to windy conditions on Monday as well. At the moment, temperatures look to peak in the 60s Monday as warm air is pulled north by the surface low. Tuesday and Wednesday... Quiet weather will return Tuesday and Wednesday behind Monday's system. Upper flow will become zonal behind it, limiting the intrusion of colder air, so above normal readings will continue. && .Aviation...(12Z TAF Issuance) Issued at 640 AM EST Thu Feb 23 2023 Impacts: * Gusty Winds up to 30kts * Brief reduction to MVFR late this morning into the early afternoon * Wind shift from SW-W during the day and W to NW overnight Discussion: A warm front is now north of all TAF sites with SSW flow of around 7- 11kts. Another low pressure system will pass to the NW of central Indiana today. As this passes through, winds will increase with gusts up to 30kts this afternoon. Prior to gusts, there could be a period of LLWS at KLAF. A weak frontal boundary will pass associated with the low. This should develop broken decks between 1500 and 2500 feet later this morning into the afternoon. Any reductions to MVFR should be short lived with VFR at all sites by 18Z. Winds will subside overnight and gradually shift to out of the NW as the low continues off to the NE. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...Updike Long Term...50 Aviation...Updike
Hazardous weather outlook, Feb 23, 3:38 AM EST, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 338 AM EST Thu Feb 23 2023 INZ021-028>031-035-038-040>042-240845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Tipton-Madison- Delaware-Randolph- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Tipton, Anderson, Muncie, Winchester, Union City, Farmland, and Parker City 338 AM EST Thu Feb 23 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Patchy dense fog will continue through 7AM this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ036-037-039-043>049-051>057-060>065-067>072-240845- Montgomery-Boone-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion- Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan- Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Crawfordsville, Lebanon, Zionsville, Fishers, Carmel, Noblesville, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 338 AM EST Thu Feb 23 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:18 AM EST | River Flood Warning | IND | Tippecanoe | 42 hr |
| Feb 23, 9:18 AM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 15 days |
| Feb 23, 11:39 AM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 16 days |
| Feb 23, 11:39 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 18 days |
Nearby
River Flood Warnings in Indiana, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.